Toxic epidermal necrolysis and hemolytic uremic syndrome after allogeneic stem-cell transplantation
2007 (English)In: Pediatric Transplantation, ISSN 1397-3142, E-ISSN 1399-3046, Vol. 11, no 6, 689-693 p.Article in journal (Refereed) Published
TEN and HUS are challenging complications with excessive mortality after HSCT. We report the development of these two conditions in combination in a nine-yr-old boy after HSCT from an unrelated donor. TEN with skin detachment of more than 90% of body surface area developed after initial treatment for GvHD. Within a few days of admission to the burns unit, the patient developed severe hemolysis, hypertension, thrombocytopenia, and acute renal failure consistent with HUS, apparently caused by CSA. The management included intensive care in a burns unit, accelerated drug removal using plasmapheresis, and a dedicated multi-disciplinary team approach to balance immunosuppression and infections management in a situation with extensive skin detachment. The patient survived and recovered renal function but requires continued treatment for severe GvHD. Suspecting and identifying causative drugs together with meticulous supportive care in the burns unit is essential in the management of these patients and long-term survival is possible.
Place, publisher, year, edition, pages
2007. Vol. 11, no 6, 689-693 p.
children, allogeneic stem cell transplantation, hemolytic uremic syndrome, toxic epidermal necrolysis, cyclosporine A, plasmapheresis
Medical and Health Sciences
IdentifiersURN: urn:nbn:se:uu:diva-85160DOI: 10.1111/j.1399-3046.2007.00743.xISI: 000249004000021PubMedID: 17663696OAI: oai:DiVA.org:uu-85160DiVA: diva2:113068